Aug 31, 2009
I took LDN for 33 days hoping it would help with depression after quitting chronic opiate use. It seemed to help with depression, but made anxiety worse. When I got up over 1.75mg the anxiety was not tolerable for me. I could feel as little as a .25mg increase, which is not typical.
The good news is that about 20 days after stopping LDN I felt better than before I started it. It's possible that it sequesters in tissue and that allowing enough time to get it out of my system may have been necessary in order to feel better. Naltrexone is known to increase cortisol and noradrenaline levels, and for someone sensitive like me, that might be too much to take. It's believed that LDN causes an exponential increase in endogenous endorphin production. For some, that immediate endorphin increase improves mood. But it appears that for others there's a problem with endorphin uptake at the receptors, not an endorphin deficiency. But LDN might still help in the long run if ( as it's thought ) the increase in endogenous endorphins also stimulates production of new opiate receptors.
Overall I think taking LDN for protracted withdrawl symptoms helped me. It helped a lot with the restless legs, tingling in feet, body vibrations and facial tics and numbness. Some of these symptoms came back after stopping LDN, but are not as bad as before.
If I knew I had MS I would have stuck with the LDN indefinitely in spite of the side effects. But I don't know that and I'm hoping I don't have a relapse in symptoms.I am going to try it again after a few months and see what happens. But if my physical symptoms return and worsen I'll start immediately and try to stick with 1.5mg nightly to see if it helps.